Alert archive / Maine / Gale Watches in 2021
Gale Watch 25, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Dec 21, 2021, 3:42 PM EST. It took effect at Dec 22, 2021, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 21, 2021, 3:42 PM EST (20:42 UTC)
- In effect from
- Dec 22, 2021, 7:00 PM EST
- Expired
- Dec 22, 2021, 2:28 AM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
974 WHUS71 KCAR 212042 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 342 PM EST Tue Dec 21 2021 ANZ050-051-220445- /O.CON.KCAR.SC.Y.0086.000000T0000Z-211222T0000Z/ /O.NEW.KCAR.GL.A.0025.211223T0000Z-211223T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 342 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, seas 4 to 6 ft. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 7 PM EST this evening. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-220000- /O.CON.KCAR.SC.Y.0086.000000T0000Z-211222T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 342 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Seas 4 to 6 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
835 WHUS71 KCAR 212257 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 557 PM EST Tue Dec 21 2021 ANZ052-220000- /O.CAN.KCAR.SC.Y.0086.000000T0000Z-211222T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 557 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below SCA thresholds only for the rest of the evening. $$ ANZ050-051-220700- /O.EXT.KCAR.SC.Y.0086.000000T0000Z-211222T0100Z/ /O.CON.KCAR.GL.A.0025.211223T0000Z-211223T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 557 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, seas 3 to 6 ft. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, until 8 PM EST this evening. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ VJN
268 WHUS71 KCAR 220051 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 751 PM EST Tue Dec 21 2021 ANZ050-051-220900- /O.EXP.KCAR.SC.Y.0086.000000T0000Z-211222T0100Z/ /O.CON.KCAR.GL.A.0025.211223T0000Z-211223T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 751 PM EST Tue Dec 21 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ VJN
206 WHUS71 KCAR 220057 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 757 PM EST Tue Dec 21 2021 ANZ050-051-221200- /O.CAN.KCAR.SC.Y.0086.000000T0000Z-211222T0100Z/ /O.NEW.KCAR.SC.Y.0087.211222T0800Z-211222T2200Z/ /O.CON.KCAR.GL.A.0025.211223T0000Z-211223T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 757 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 5 PM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, from 3 AM to 5 PM EST Wednesday. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-221200- /O.NEW.KCAR.SC.Y.0087.211222T0800Z-211222T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 757 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 5 PM EST WEDNESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 3 AM to 5 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
154 WHUS71 KCAR 220325 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1025 PM EST Tue Dec 21 2021 ANZ050-051-221200- /O.CON.KCAR.SC.Y.0087.211222T0800Z-211222T2200Z/ /O.CON.KCAR.GL.A.0025.211223T0000Z-211223T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1025 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. For the Gale Watch, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...For the Small Craft Advisory, from 3 AM to 5 PM EST Wednesday. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ052-221200- /O.CON.KCAR.SC.Y.0087.211222T0800Z-211222T2200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1025 PM EST Tue Dec 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM EST WEDNESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 3 AM to 5 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
698 WHUS71 KCAR 220728 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 228 AM EST Wed Dec 22 2021 ANZ050-051-221530- /O.CAN.KCAR.SC.Y.0087.211222T0800Z-211222T2200Z/ /O.UPG.KCAR.GL.A.0025.211223T0000Z-211223T1700Z/ /O.NEW.KCAR.GL.W.0036.211223T0000Z-211223T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 228 AM EST Wed Dec 22 2021 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO NOON EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 7 PM this evening to noon EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ052-221530- /O.EXT.KCAR.SC.Y.0087.211222T0800Z-211223T0600Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 228 AM EST Wed Dec 22 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. The wind will shift into the northwest tonight. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Dec 21, 12:37 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 21, 12:37 PM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1237 PM EST Tue Dec 21 2021
.SYNOPSIS...
A cold front will cross the area this morning. High pressure
will briefly build into the region this evening before moving
east tonight. Low pressure will strengthen southeast of the
area Wednesday and lift across the Maritimes Wednesday night.
High pressure will build over the area Thursday into Friday. A
warm front will approach the area this weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
1230pm update:
First issue is the cold front exiting Aroostook County in the
next two hours. Expect scattered snow showers and blowing snow
in the open agricultural areas of Aroostook County and northern
Penobscot County. The winds will persist into late afternoon,
but quickly diminish in the evening. Temperatures will be
dropping behind the front.
Radiational cooling will be the second issue this morning with
temps rapidly dropping, but should stabilize by midnight due to
increasing clouds.
The third issue...with the most impact across the forecast
area...is tomorrow's storm. It's a very dynamic situation. A
baroclinic zone is expected to rapidly set up over the area as a
northern stream shortwave approaches and begins to develop neg
tilt. Deep southern stream moisture is pulled northward and
moderate precip develops across the area. P-type and amounts
remain a challenge. Aroostook County will receive mostly snow
and the greatest amounts will be in the NE corner of the county
where up to 10 inches is possible. The mixed precip corridor is
expected across southern Piscataquis and Penobscot counties
towards northern Washington County and the southern tip of
Aroostook County. This corridor will maintain freezing rain and
sleet throughout much of the event and it looks like up to an
inch of mixed sleet and freezing rain could result. Further
south along the coast, all rain is expected. Low level warm
advection is not strong and looks like above freezing temps will
have a hard time moving north of a line from around Bangor
towards a bit north of Calais.
Previous discussion:
Warm air advection ahead of a cold front is producing areas of
light snow across the north early this morning. A strong cold
front west of the Saint Lawrence River early this morning will
approach the western Maine/Quebec border by 12Z. The timing of
the front appears to be an hour or two slower compared to what
most of the guidance was indicating last night. The front will
cross the Caribou/Presque Isle areas by around 15Z and move to
the Downeast coast by 20Z. The main concern will be for snow
showers and perhaps a snow squall with the front and a few hours
of strong wind just behind the front. The lapse rates steepen
and the BTV snow squall parameter is still indicating the
possibility of squalls, although it has backed off just a bit
compared to last night. The most likely areas for heavier snow
showers and a possible squall will be across Aroostook County
and into northern Piscataquis County and northern Penobscot
County. Will plan to issue a heads up special weather statement
early this morning. Although the snow depth is meager with a
lack of deep snow berms, the high fluff factor of the recent
snow will make it easy to blow and drift, especially across open
areas. There could also be short periods, i.e. less than an
hour of intense snowfall rates, although any local accumulations
should remain under 2 inches, but higher amounts can't be ruled
out in very localized squalls. Once the front clears, there may
also be a few streamers that move off the Saint Lawrence River.
All this makes for a very changeable day, but with high
pressure quickly moving in late in the day the wind will rapidly
drop off toward evening.
High pressure crests over the region around 00z Wednesday and moves
rapidly well east of Nova Scotia by 12Z Wednesday morning. During
the course of the night low pressure across the Great Lakes will
move into southwest Quebec as a southern branch low off the south
Carolina coast begins to move up the coast and to a position a few
hundred miles south/southeast of Long Island by 12Z Wednesday
morning. Expect a short window for radiational cooling through late
evening before clouds increase. Most areas remain dry through 09Z
Wednesday, but snow will break out rapidly between 09-12Z across
southern portions of the FA, with mixed precipitation along and
near the coast.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Guidance is in better agreement with Wednesday’s winter storm.
Per the day shift, an amplified northern shortwave trough
should phase with the southern shortwave long the Eastern
Seaboard. 00Z Canadian model run shows an increase in QPF along
the phasing boundary, thus increased precip chances in the south
early Wednesday morning. Model and WPC guidance also points to
slightly higher QPF in the southern areas and in previously
forecasted eastern regions. However, some changes in the
Wednesday afternoon temps and QPF has slightly decreased snow
totals. In addition, recent upper air model sounding indicated a
layer of warm air along the transition from rain to snow
Downeast and possibly into Southern Aroostook. Thus, chances of
freezing rain and sleet have been added to the forecast. These
changes do match up fairly well with the 50th percentile for
snow amounts and is in good agreement with WPC. These changes
not impact the Winter Storm Watch that remains in effect for
Wednesday.
By Wednesday night models show the shortwaves sort of merging
and moving eastward, which will taper snow showers to flurries.
As the high pressure behind the low moves in, the pressure
gradients will compress, increasing winds to gusty conditions.
With higher snow ratios possible, areas that received only snow
could see patchy blowing snowing throughout the day on Thursday.
By Thursday night, winds should calm and skies should clear,
allowing temps to drop into single digits, with some temps below
zero in the north.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A calmer weather pattern is expected for the holiday weekend as
high pressure settles into the region. Previous Euro runs showed
the possibility of snow on Saturday, however, the 00Z run shows
a lower chance, thus included chance snow Saturday through to
Sunday afternoon. Expected colder temps over the weekend. The
early week should also be calm weather with high pressure moving
back in.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: Rapid changes in both ceilings and visibility at the
northern terminals through mid-afternoon with snow showers and
possible snow squalls along with area of blowing and drifting
snow from mid-morning into early to mid afternoon. Conditions
will improve to VFR late this afternoon. Predominately VFR at
the Downeast terminals today and tonight. NW wind will increase
to 15 to 25 knots and gusty today, and rapidly diminish late
afternoon becoming light this evening, and SE 5 to 10 knots by
Wed AM.
SHORT TERM: Wednesday...VFR in the morning, becoming IFR with
snow across the north, a mix around KBGR, and mainly rain at
coastal airports. NE winds 5 to 15 kt, shifting NW. Higher gusts
possible late.
Thursday...VFR with strong NW winds gusting to 35 kts.
Thursday night to Saturday...VFR with light to modestly breezy
NW winds.
&&
.MARINE...
NEAR TERM: A gale warning is in effect through 10 AM this
morning at which time it will need to be transitioned to a
small craft advisory through late this afternoon. Conditions are
expected to drop below SCA levels for a time late this
afternoon into the first half of tonight, but another SCA will
likely be required by late tonight.
SHORT TERM: Winds and seas expected to increase to SCA levels
Wednesday then gales Wednesday night into Thursday. By Thursday
night, winds and seas should decrease below SCA through the
weekend. Visibilities reduced in likely rain on Wednesday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from Wednesday morning through Wednesday
evening for MEZ001-002-005-006.
MARINE...Small Craft Advisory until 7 PM EST this evening for
ANZ050>052.
&&
Near Term...CB
Short Term...LaFlash
Long Term...LaFlash
Aviation...CB/LaFlash
Marine...CB/LaFlashHazardous weather outlook, Dec 21, 3:24 PM EST, 18 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 324 PM EST Tue Dec 21 2021 MEZ001-002-005-006-222030- Northwest Aroostook-Northeast Aroostook-Northern Penobscot- Southeast Aroostook- 324 PM EST Tue Dec 21 2021 ...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine and Far Northern Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ003-010-011-015>017-031-032-222030- Northern Somerset-Central Piscataquis-Central Penobscot- Southern Penobscot-Interior Hancock-Central Washington- Southern Piscataquis-Northern Washington- 324 PM EST Tue Dec 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ004-222030- Northern Piscataquis- 324 PM EST Tue Dec 21 2021 ...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... This Hazardous Weather Outlook is for North Woods Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-222030- Coastal Hancock-Coastal Washington- 324 PM EST Tue Dec 21 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-222030- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 324 PM EST Tue Dec 21 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-222030- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 324 PM EST Tue Dec 21 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Dec 21, 11:54 AM EST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Caribou ME
1154 AM EST Tue Dec 21 2021
MEZ002-006-211745-
Southeast Aroostook-Northeast Aroostook-
1154 AM EST Tue Dec 21 2021
...An area of heavy snow showers will affect east central Aroostook
County...
At 1152 AM EST...An area of heavy snow showers was along a line
extending from 6 miles southeast of Van Buren to near Smyrna Mills...
and moving east AT 20 MPH.
Locations impacted include...
Presque Isle, Caribou, Houlton, Fort Fairfield, Limestone, Van Buren,
Mapleton, Washburn, Mars Hill, Easton, Woodland, Bridgewater, Smyrna,
Dudley Township, Loring, Scopan, Littleton, Monticello, Blaine and
New Sweden.
This includes the following highways...
US Highway 1 between Littleton and Caribou.
State Highway 11 near Knowles Corner.
* Winds in excess of 25 mph are possible with this area of heavy
snow showers.
* Visibilities will drop quickly to less than a half mile with
snow and blowing snow in this area.
To report impactful winter weather, contact the National Weather
Service office in Caribou, by calling 1-800-909-
5970 or visit https://inws.ncep.noaa.gov/report.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4706 6779 4616 6778 4616 6835 4718 6800
TIME...MOT...LOC 1652Z 264DEG 19KT 4711 6782 4618 6825
LFThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 9:24 AM EST | Small Craft Advisory | CAR | 11 hr | |
| Dec 21, 11:54 AM EST | Special Weather Statement | CAR | Aroostook | 51 min |
| Dec 21, 3:48 PM EST | Winter Storm Warning | CAR | Aroostook, Penobscot, Piscataquis | 30 hr |
| Dec 21, 3:48 PM EST | Winter Weather Advisory | CAR | Hancock, Penobscot, Piscataquis, Somerset, Washington | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.